MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621P
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During insertion of a ct lucia 621p lens, the distal end of the blue plunger pierced through the tip of the white, opaque lens cartridge which resulted in one of the haptics being amputated during insertion.The lens was removed with a mackool lens cutter and forceps.A second 621p lens of the same power was inserted uneventfully.The patient was transferred to the recovery area in stable condition with a maxitrol ointment to the corneal surface and a pressure patch applied over the left eye.
 
Additional Manufacturer Narrative
Based on the information provided, the risk assessment for the lucia product and our experience we have determined that the following factors may have caused or contributed to the reported issue is but is not limited to: · inadequate application of ovd: the ifu asks for generous amount of ovd to be applied, which covers the lens and the blue cushion.If ovd is not placed on the blue cushion advancement of the plunger may be inhibited by high frictional force and appear to become stuck.· dwell time after preparation: the ifu indicates that after you cover the whole lens and blue cushion with a generous amount of ophthalmic viscoelastic.Avoid touching the lens and blue cushion.You are to close the lid of the iol chamber to allow the lens to remain in this position until the surgeon is ready to implant it into the eye.Then you are to advance the lens to the intermediate position.Gently press the plunger forward until an audible "click" is heard.The ifu recommends that after the lens is advanced into the conical section, the lens must be injected immediately.Dwell scenarios where the lens sits in this position for a prolong time prior to injection may lead to stuck iol issue.Viscoelastic materials may lose their lubricity if allowed to stand too long.· excess force: this may be experienced when the blue cushion bypasses the iol.By attempting to push out the overridden iol, the volume of the injector tip increases and can cause the injector tip to crack or result in a stuck iol.If there is any resistance felt during implantation, the surgeon should stop immediately.It is recommended that devices with a higher diopter should advance the lens slowly, to allow the blue cushion to reshape and prevent the bypass of the iol.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key18368965
Report Number3010126268-2023-00139
Device Sequence Number7601154
Product Code HQL
UDI-Device Identifier00843045102298
UDI-Public(01)00843045102298(11)230213(17)240731
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number621P
Device Catalogue Number003500-0056-483
Device Lot Number3S230167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown